MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. MERIT CUSTOM KIT

MERIT MEDICAL SYSTEMS INC. MERIT CUSTOM KIT
Model Number 00884450387320
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal coronary intervention [pci] procedure, the physician had acquired retrograde arterial access and had negotiated the patient's aorta with a guidewire and guide catheter to successfully cannulate and opacify the coronary vascular system.The account states that following a balloon angioplasty, air was identified within the injection manifold.The manifold syringe was pulled back and a crack was identified at the control syringe connection port.A new manifold was prepped per industry protocol, and the procedure continued.Air was not identified -under fluoroscopic imaging- entering the patient during this procedure.The physician then noted two new filling defects within the patient's artery.The patient became progressively hypotensive and a code blue was initiated.Return of spontaneous circulation (rosc) was successfully achieved and the procedure continued.Seventeen minutes later, the patient coded again.The team was not able to recover the patient.The patient expired on the procedure room table.The account alleges that the cause of death was an anterior wall myocardial infarction, secondary to thrombosis of a high-grade left anterior descending [lad] coronary artery atherosclerotic plaque.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
MERIT CUSTOM KIT
Common Device Name
CUSTOM KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, UT 84095
MDR Report Key9679257
Report Number1721504-2020-00006
Device Sequence Number14146735
Product Code OEZ
UDI-Device Identifier00884450387320
UDI-Public00884450387320
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450387320
Device Catalogue NumberK09-00378AA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER; GUIDE WIRE .014; INFLATION DEVICE; PTCA BALLOON